MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR SENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR SENT GRAFT
Catalog Number FAF08050
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/16/2013
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent graft procedure in an av graft, the stent graft could not be deployed; therefore, it was exchanged over the guide wire for a new stent graft that was advanced to the lesion site; however, the stent graft could not be deployed.The stent graft was exchanged over the guide wire for another stent graft that was prepped and deployed successfully.There is no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted.The lot met all release criteria.Visual/microscopic inspection: the sample was returned used.The safety clip was missing upon receipt.The tuohy borst adapter was loose and the 2-way stop cock was closed.The gray outer sheath was noted to be kinked and torn off approximately 55mm from the proximal end of the handle at the catheter reinforcement area.The stent graft was in place and not released.The outer catheter was noted to be flattened approximately 466mm from the distal tip of the outer catheter.The inner catheter including the atraumatic tip was missing and not returned with the sample.The stent graft was removed from the delivery system with no issues and the inner catheter could not be located within the delivery system.It is unknown when and/or how the inner catheter detached/became missing as it was not noted by the user.Functional/performance evaluation: functional testing could not be performed, as the delivery system was returned with the outer sheath broken and the inner catheter missing.Medical records review: as medical records were not provided, a review could not be performed.Image/photo review: no medical images have been made available to the manufacturer.Conclusion: the investigation is confirmed for deployment failure and outer catheter break, as the outer sheath was torn off at the catheter reinforcement area and the inner catheter was torn off and not returned.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current flair endovascular stent graft instructions for use (ifu) provides general instructions for use of the device, as well as warnings, precautions, and potential complications associated with the device.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
FLAIR ENDOVASCULAR SENT GRAFT
Common Device Name
ENDOVASCULAR SENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5354660
Report Number2020394-2016-00033
Device Sequence Number10771220
Product Code MIH
UDI-Device Identifier04049519008998
UDI-Public(01)04049519008998(10)ANXI1333
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/17/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue NumberFAF08050
Device Lot NumberANXI1333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2013
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/08/2016
Supplement Report FDA Received Date03/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight82